Alert archive / Mississippi / Flash Flood Warnings in 2015

Flash Flood Warning 72, NWS Jackson, MS

October 26, 2015Hinds County, Madison County, Rankin County, Mississippi

NWS Jackson, MS issued this flash flood warning at Oct 26, 2015, 6:57 AM CDT for Hinds County, Madison County, Rankin County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 26, 2015, 6:57 AM CDT (11:57 UTC)
Expired
Oct 26, 2015, 10:00 AM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Hinds County, MS, Madison County, MS, Rankin County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 9 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 12.0 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2015-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2015-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
599 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

255 
WGUS54 KJAN 261157
FFWJAN
MSC049-089-121-261500-
/O.NEW.KJAN.FF.W.0072.151026T1157Z-151026T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
657 AM CDT MON OCT 26 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  SOUTH CENTRAL MADISON COUNTY IN CENTRAL MISSISSIPPI...
  CENTRAL HINDS COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 1000 AM CDT

* AT 655 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE 
  WARNED AREA. THREE TO FOUR INCHES OF RAIN HAVE FALLEN SINCE 1 AM.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  JACKSON...CLINTON...PEARL...MADISON...RIDGELAND...BRANDON...
  BYRAM...FLOWOOD...RICHLAND...STAR...FLORENCE...RAYMOND...TERRY...
  PINEY WOODS...GOSHEN SPRINGS...PISGAH...JOHNS...POCAHONTAS...WHITES
  AND CATO.

ADDITIONAL RAINFALL AMOUNTS OF 1-2 INCHES ARE POSSIBLE IN THE WARNED 
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3248 8982 3205 8979 3205 9049 3249 9042

$$

GRG
1 follow-up statement
614 
WGUS74 KJAN 261450
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
950 AM CDT MON OCT 26 2015

MSC049-089-121-261500-
/O.EXP.KJAN.FF.W.0072.000000T0000Z-151026T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANKIN MS-MADISON MS-HINDS MS-
950 AM CDT MON OCT 26 2015

...THE FLASH FLOOD WARNING FOR RANKIN...SOUTH CENTRAL MADISON AND
CENTRAL HINDS COUNTIES WILL EXPIRE AT 1000 AM CDT...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 3248 8982 3205 8979 3205 9049 3249 9042

$$

BB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Oct 26, 5:38 AM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Oct 26, 5:38 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
538 AM CDT MON OCT 26 2015

.UPDATE...JUST A QUICK UPDATE TO THE FORECAST TO INCLUDE A NEWLY
ISSUED WIND ADVISORY FOR A LARGE PORTION OF THE REGION...AS GRADIENT
WINDS SUSTAINED AROUND 25 MPH AND GUSTING TO AROUND 40 MPH WILL BE
POSSIBLE TODAY. THE WIND ADVISORY WILL BE IN EFFECT NOW THROUGH 7 PM
TODAY. /19/

&&

.PREV DISCUSSION... /ISSUED 352 AM CDT MON OCT 26 2015/

DISCUSSION...TODAY THROUGH TUESDAY NIGHT...THE SURFACE LOW
RESPONSIBLE FOR THE RAINFALL ACROSS THE FORECAST AREA...CURRENTLY
RESIDES NEAR THE SOUTH CENTRAL LOUISIANA COASTLINE...JUST WEST OF
VERMILION BAY.  MEANWHILE...THE MID/UPPER LOW ASSOCIATED WITH IT
SITS OVER WEST CENTRAL LOUISIANA...PER THE LATEST WATER VAPOR IMAGE.

THROUGH THE COURSE OF THE NEXT 24 HOURS...GUSTY WINDS...SUSTAINED 20-
25 MPH AND GUSTS NEAR 40 MPH POSSIBLE...AND MODERATE TO OCCASIONAL
POCKETS OF HEAVY RAIN WILL CONTINUE ACROSS MUCH OF THE REGION AS
THESE FEATURES SLOWLY PUSH EAST AND CLOSER TO THE ARKLAMISS. LATEST
RADAR ESTIMATES 2-8 INCHES OF RAIN HAVE FALLEN OVER LOCALES MAINLY
ALONG AND WEST OF A HATTIESBURG TO JACKSON METRO TO GRENADA
LINE...WITH THE HIGHEST TOTALS...5-8 INCHES...HAVING OCCURRED OVER
SOUTHWEST MISSISSIPPI AND EAST CENTRAL LOUISIANA. EAST OF THAT BEFORE
MENTIONED LINE...TOTALS RANGING FROM 0.5-2 INCHES HAVE FALLEN.

AS THIS LOW SHIFTS FURTHER EAST...THE BETTER MOISTURE TRANSPORT...
ALTHOUGH WEAKER THAN YESTERDAY...WILL ALSO SHIFT EAST...ALLOWING
LOCALES EAST OF INTERSTATE 55 TO SEE BETTER RAINFALL TOTALS
TODAY...COMPARED TO SUNDAY.  WHILE OVERALL RAINFALL TOTALS TODAY
CURRENTLY DON'T LOOK TO MATCH THOSE OF YESTERDAY...WITH RAIN
CONTINUING TO FALL OVER THE CURRENT FLASH FLOOD WATCH AREA AND
TOTALS RANGING FROM 1-3 INCHES STILL POSSIBLE TODAY...I'LL MAINTAIN
THE CURRENT WATCH THROUGH AT LEAST 18Z TODAY.

IN ADDITION...WITH SLIGHTLY BETTER INSTABILITY FORECAST ACROSS SOUTH
MISSISSIPPI...A FEW EMBEDDED THUNDERSTORMS CAN'T BE RULED OUT DURING
THE AFTERNOON.  ALTHOUGH CONFIDENCE IS QUITE LOW...DUE TO THE
ENHANCED WIND SHEAR ACROSS SOUTHEAST MISSISSIPPI...A TORNADO OR TWO
CANNOT BE RULED OUT THERE THROUGH THIS AFTERNOON.  THAT SAID...I
THINK THIS RISK IS BETTER CLOSER TO THE GULF COAST.  THIS LIMITED
RISK WILL CONTINUE TO BE HIGHLIGHTED IN THE HWO.

BOTH THE SURFACE LOW AND MID/UPPER LEVEL LOW WILL CONTINUE TO WEAKEN
OVERNIGHT THROUGH TUESDAY NIGHT AS THEY BEGIN TO SLOWLY LIFT
NORTHEAST INTO AND EVENTUALLY THROUGH THE FORECAST AREA.  RAIN
CHANCES WILL REMAIN A DOMINANT FIXTURE IN THE FORECAST THROUGHOUT
THESE PERIODS.  RAIN LOOKS TO BECOME MORE LIGHT IN NATURE TUESDAY
AND TUESDAY NIGHT AS THE BETTER LIFT EXITS OUT OF THE REGION. /19/

WEDNESDAY THROUGH SUNDAY...GFS/ECMWF IN AGREEMENT AT THE BEGINNING
OF THE PERIOD WITH RIDGE-TROF-RIDGE PATTERN ACROSS THE COUNTRY WITH
HEAVY RAIN PRODUCING SYSTEM...CURRENTLY AFFECTING THE AREA...ABOUT
TO EXIT THE AREA. AS SYSTEM PULLS EAST BY WEDNESDAY NIGHT...DRY AIR
WILL TEMPORARILY MOVE BACK IN FOR THURSDAY...BUT A PATTERN CHANGE
WILL GET UNDERWAY AGAIN AS TROFFINES BEGINS OUT WEST.

A STRONGLY DIGGING TROF OVER THE SW US FRIDAY WILL PUT THE REGION
BACK IN A PRONOUNCED MID LEVEL SW FLOW...SO MUCH SO THAT ISENTROPIC
RAINS WILL BEGIN BREAKING OUT OVER WESTERN SECTIONS BY FRIDAY NIGHT.

OPINION DIFFERENCES EXIST IN THE GFS/ECMWF IN THE EVOLUTION OF THIS
SYSTEM FOR THE HALLOWEEN WEEKEND. GFS WANTS TO FORCE A BAND OF
CONVECTION ACROSS THE AREA SATURDAY NIGHT. WHILE THE ECMWF DOES
SOMETHING SIMILAR...IT WANTS TO DEVELOP A SECONDARY BAND THAT MOVES
THROUGH WITH THE MAIN MID LEVEL TROF AXIS. THIS SOLUTION SEEMS
SOMEWHAT HARD TO BELIEVE AS THE INTIAL CONVECTIVE PUSH WILL HAVE
SCOURED OUT THE MAJORITY OF THE MOISTURE RICH AIR IN THE LOWER
LEVELS. WHILE THERE MAY BE SOME SHOWERS WITH THE PASSAGE OF THE MAIN
UPPER FEATURE...HARD TO BITE OFF ON THE OVERDONE ECMWF SOLUTION AT
THE MOMENT. /26/

AVIATION...DUE TO PERSISTENT MODERATE TO OCCASIONALLY HEAVY RAIN
AND LOW CLOUDS ACROSS THE REGION TODAY...FLIGHT CATEGORIES WILL
LIKELY BOUNCE FROM MVFR TO LIFR FLIGHT CATEGORIES THROUGH THE COURSE
OF NEXT 24 HOURS.  BREEZY CONDITIONS WILL ALSO EXIST AS EASTERLY
WINDS WILL GENERALLY BE SUSTAINED NEAR 20 KNOTS...WITH GUSTS NEAR 30
KNOTS POSSIBLE.  THESE WINDS WILL RELAX A BIT TONIGHT...BUT WILL
REMAIN BREEZY. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  65  74  62 / 100  82  57  41
MERIDIAN      69  62  72  62 / 100  89  69  54
VICKSBURG     72  64  73  60 / 100  68  46  27
HATTIESBURG   73  66  76  63 / 100  71  53  32
NATCHEZ       72  64  73  61 /  83  52  36  21
GREENVILLE    71  64  72  60 / 100  86  60  38
GREENWOOD     71  65  72  61 / 100  91  65  52

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR MSZ035-
     040>043-047>049-053>056-059>066-072>074.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ040>043-047>066-
     072>074.

LA...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR LAZ008-009-
     015-016-023>026.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-016-
     023>026.

AR...NONE.
&&

19/29
Hazardous weather outlook, Oct 26, 5:15 AM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
515 AM CDT MON OCT 26 2015

ARZ074-075-MSZ018-019-025>028-034>037-044>046-262100-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-LEAKE-NESHOBA-
KEMPER-
515 AM CDT MON OCT 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

FLOODING
THREAT...LIMITED
TIMING...TODAY

NON-THUNDERSTORM WINDS
THREAT...LIMITED
TIMING...TODAY

MODERATE TO OCCASIONALLY HEAVY RAIN WILL CONTINUE TODAY AS A LOW
PRESSURE SYSTEM APPROACHES FROM THE SOUTHWEST. ADDITIONAL RAINFALL
AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE AND A FEW ISOLATED FLOODING
ISSUES CANNOT BE RULED OUT.

SUSTAINED EASTERLY WINDS RANGING FROM 20 TO 25 MPH...WITH A FEW
GUSTS AROUND 35 MPH ARE POSSIBLE TODAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

MSZ029>033-038-039-262100-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-
515 AM CDT MON OCT 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

LAZ007>009-015-016-023>026-MSZ040>043-047>049-053>056-059>063-
262100-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON-FRANKLIN-
CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-WARREN-HINDS-
RANKIN-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-LINCOLN-
LAWRENCE-
515 AM CDT MON OCT 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...
SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

FLOODING
THREAT...ELEVATED
TIMING...TODAY

NON-THUNDERSTORM WINDS
THREAT...ELEVATED
TIMING...TODAY

MODERATE TO OCCASIONALLY HEAVY RAINFALL WILL CONTINUE THROUGH THIS
AFTERNOON AS A LOW PRESSURE SYSTEM APPROACHES THE REGION FROM THE
SOUTHWEST. RAINFALL TOTALS OF 3 TO 9 INCHES WILL BE POSSIBLE THROUGH
TODAY...AND SOME ISOLATED FLOODING ISSUES ARE EXPECTED TO DEVELOP.

SUSTAINED EASTERLY WINDS AROUND 25 MPH...WITH GUSTS AROUND 40 MPH
ARE POSSIBLE TODAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

MSZ050>052-057-058-262100-
SCOTT-NEWTON-LAUDERDALE-JASPER-CLARKE-
515 AM CDT MON OCT 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...AND EAST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

FLOODING
THREAT...LIMITED
TIMING...TODAY

NON-THUNDERSTORM WINDS
THREAT...ELEVATED
TIMING...TODAY

MODERATE TO OCCASIONALLY HEAVY RAIN WILL CONTINUE TODAY AS A LOW
PRESSURE SYSTEM APPROACHES FROM THE SOUTHWEST. ADDITIONAL RAINFALL
AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE AND A FEW ISOLATED FLOODING
ISSUES CANNOT BE RULED OUT.

SUSTAINED EASTERLY WINDS AROUND 25 MPH...WITH GUSTS AROUND 40 MPH
ARE POSSIBLE TODAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

MSZ064>066-072>074-262100-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
515 AM CDT MON OCT 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

TORNADOES
THREAT...LIMITED
TIMING...TODAY

FLOODING
THREAT...ELEVATED
TIMING...TODAY

NON-THUNDERSTORM WINDS
THREAT...ELEVATED
TIMING...TODAY

MODERATE TO OCCASIONALLY HEAVY RAINFALL WILL CONTINUE THROUGH THIS
AFTERNOON AS A LOW PRESSURE SYSTEM APPROACHES THE REGION FROM THE
SOUTHWEST. RAINFALL TOTALS OF 3 TO 9 INCHES WILL BE POSSIBLE THROUGH
TODAY...AND SOME ISOLATED FLOODING ISSUES ARE EXPECTED TO DEVELOP.

SUSTAINED EASTERLY WINDS AROUND 25 MPH...WITH GUSTS AROUND 40 MPH
ARE POSSIBLE TODAY.

IN ADDITION...THE RISK OF A TORNADO OR TWO WILL EXIST ACROSS
SOUTHEAST MISSISSIPPI THROUGH EARLY THIS AFTERNOON AS WIND SHEAR
INCREASES AND SOME INSTABILITY MATERIALIZES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

19

&&

...HAZARD LEGEND...

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

*NON-THUNDERSTORM WINDS*
EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH
 OR GREATER.
SIGNIFICANT...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH.
ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH.
LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH.

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Oct 26, 6:33 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
633 AM CDT MON OCT 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 AM     NON-TSTM WND DMG VICKSBURG               32.33N 90.87W
10/26/2015                   WARREN             MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN SOUTH OF I-20 AND IN DOWNTOWN
            VICKSBURG.

&&

GRG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 4:19 AM CDTFlash Flood WarningJANLincoln3 hr
Oct 26, 4:55 AM CDTWind AdvisoryJANAdams, Attala, Bolivar, Carroll, Claiborne, Clarke and 32 more14 hr
Oct 26, 8:39 AM CDTSpecial Weather StatementJANYazoo36 min
Oct 26, 11:26 AM CDTRiver Flood WarningJANFranklin17 hr

Nearby

Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.